Arkansas, 2003

Hail in Arkansas, May 3, 2003

May 3, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 8:26 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, May 2, 8:26 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
926 PM CDT FRI MAY 2 2003

A FEW STORMS CONTINUE TO GROW IN THE SOUTH.

FCSTR ID = 38
.LZK...NONE.
Hazardous weather outlook, May 2, 9:35 PM CST, 2 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONT LIES ACROSS SOUTHERN ARKANSAS. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHERN AND SOUTHWESTERN
ARKANSAS DURING THE NIGHT. LARGE HAIL WILL BE THE MAIN SEVERE
WEATHER BUT DAMAGING WINDS GUSTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND
EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE
WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER
THREAT.

ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE
NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT
BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A
COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO DEVELOP WITH ANOTHER CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN AND SOUTHWESTERN
ARKANSAS TONIGHT.

29

The radar

The Little Rock radar (KLZK), 19 km away, was scanning. The volume nearest the first event began at 06:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pulaski

When
May 3, 12:15 AM CST
Where
Pulaski County, 5 mi S of Little Rock
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.667, -92.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360878.